Interaction between Warfarin and the Herbal Product Shengmai-Yin: A Case Report of Intracerebral Hematoma
A 71-year-old man was stable on warfarin (2.25 mg daily) therapy with an international normalized ratio (INR) of 1.8-2.2 after a heart valve replacement surgery. Recently, he consumed the liquid-like herbal product called shengmai-yin (10 mL daily) against medical advice. Seven days after the daily consumption of shengmai-yin, he was admitted to the intensive care unit because of consciousness disturbance [Glasgow Coma Scale (GCS) score 7] with an INR of 5.08. Head computed topography revealed intracerebral hematoma in the left temporoparietal region. Both warfarin therapy and the herbal product were withdrawn. At the same time, therapy with intravenous vitamin K 1 40 mg was started. On the second day of admission, craniectomy was performed to remove the intacerebral hematoma under general anesthesia. He remained confused and restless for 2 days, but then showed progressive recovery in the consciousness level as well as motor and verbal functions. Shengmai-yin contains herbal ingredients that can interact with warfarin. The Drug Interaction Probability Scale (DIPS) indicated that warfarin and shengmai-yin were highly probable causes of intracerebral hematoma. Patients on warfarin therapy should be discouraged from taking herbal medicines, especially preparations that are already known to have antiplatelet and antithrombotic effects.
- 원문이 없습니다.
유료 다운로드의 경우 해당 사이트의 정책에 따라 신규 회원가입, 로그인, 유료 구매 등이 필요할 수 있습니다. 해당 사이트에서 발생하는 귀하의 모든 정보활동은 NDSL의 서비스 정책과 무관합니다.
원문복사신청을 하시면, 일부 해외 인쇄학술지의 경우 외국학술지지원센터(FRIC)에서
무료 원문복사 서비스를 제공합니다.
NDSL에서는 해당 원문을 복사서비스하고 있습니다. 위의 원문복사신청 또는 장바구니 담기를 통하여 원문복사서비스 이용이 가능합니다.
- 이 논문과 함께 출판된 논문 + 더보기